MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G09217
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: 3076.G4 - pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a tornado platinum embolization microcoil was difficult to deploy.The device was required for endovascular aneurysm repair of the internal iliac artery of an 81-year-old male patient.During the procedure, cook nester coils were placed in the distal portion of the aneurysm.Due to the patient's anatomy, it was difficult to maneuver around the tortuous artery.A competitor's retractable coils were attempted to be placed three times unsuccessfully.Then, the cook tornado coil was advanced through a competitor's catheter, but it did not fully deploy out of the catheter.The coil was successfully retrieved with the catheter and sheath before it fully deployed from the catheter.A second cook tornado coil was obtained and was successfully deployed on the second attempt with some effort and involvement of a senior physician.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report will capture the first tornado coil that was removed from the patient.The second tornado coil will be captured in a report with patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4-model#.Investigation ¿ evaluation: it was reported that a tornado platinum embolization microcoil was difficult to deploy.The device was required for endovascular aneurysm repair of the internal iliac artery of an 81-year-old male patient.During the procedure, cook nester coils were placed in the distal portion of the aneurysm.Due to the patient's anatomy, it was difficult to maneuver around the tortuous artery.A competitor's retractable coils were attempted to be placed three times unsuccessfully.Then, the cook tornado coil was advanced through a competitor's catheter, but it did not fully deploy out of the catheter.The coil was successfully retrieved with the catheter and sheath before it fully deployed from the catheter.A second cook tornado coil was obtained and was successfully deployed on the second attempt with some effort and involvement of a senior physician.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one possible relevant recorded nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_ce_tem_rev3] state the following: ¿warnings: if difficulties occur when deploying the embolization coil, repeat coil release procedure.If difficulties persist, withdraw the wire guide, coils and angiographic catheter simultaneously as a unit.Precautions: perform an angiogram prior to embolization to determine correct catheter position.Prior to introduction of the embolization coil, flush the angiographic catheter with saline.¿ evidence gathered upon review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the tortuous anatomy of the patient effect the function of the catheter/coil during deployment, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORNADO PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19629801
Report Number1820334-2024-00878
Device Sequence Number12930064
Product Code KRD
UDI-Device Identifier00827002092174
UDI-Public(01)00827002092174(17)270519(10)14741066
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09217
Device Catalogue NumberMWCE-18S-10/4-TORNADO
Device Lot Number14741066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDE WIRE; MWCE-18S-10/4-TORNADO; PROGREAT CATHETER
Patient Age81 YR
Patient SexMale
Patient RaceWhite